Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 13, NWS Paducah, KY

January 29, 20087 counties in Illinois; 4 counties in Kentucky; Mississippi County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jan 29, 2008, 4:28 PM CST for 7 counties in Illinois; 4 counties in Kentucky; Mississippi County, Missouri. It was in force for 47 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 29, 2008, 4:28 PM CST (22:28 UTC)
Expired
Jan 29, 2008, 5:15 PM CST
In force
47 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

Counties Alexander County, IL, Hardin County, IL, Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Union County, IL, Ballard County, KY, Crittenden County, KY, Livingston County, KY, McCracken County, KY, Mississippi County, MO

The radar

The Paducah radar (KPAH), 18 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 29, 4:30 PM CSTNON-TSTM WND DMGCairo, ILROOF BLOWN OFF OF CHURCH ASSOCIATED WITH FRONTAL PASSAGE.
Jan 29, 4:47 PM CSTTSTM WND DMGMonkeys Eyebrow, KYLARGE LIMBS AND TREES DOWN THROUGHOUT THE AREA.
Jan 29, 4:58 PM CSTTSTM WND GST 60West Paducah, KYWIND MEASURED JUST EAST OF BARKLEY REGIONAL AIRPORT.
Jan 29, 5:00 PM CSTTSTM WND DMGBrookport, ILLATE REPORT. TIME ESTIMATED. METAL SHEDS WHICH WERE ANCHORED IN CEMENT BLOWN INTO TREES. AT LEAST 3 MOBILE HOMES DAMAGED ALONG STRAWBERRY ROAD. IN ADDITION...2 MOBILE HOMES FLIPPED OVER NEAR INTERSECTION OF UNIONVILLE ROAD AND DORN BUSH DRIVE. WIDESPREAD TREE
Jan 29, 5:00 PM CSTTSTM WND DMGPaducah, KYDAMAGE REPORTED ALONG NOBLE ROAD. ROOF OFF OF MOBIL HOME AND DAMAGE TO TRIM AND SIDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 29, 11:32 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 292229
SVRPAH
ILC003-069-087-127-151-153-181-KYC007-055-139-145-MOC133-292315-
/O.NEW.KPAH.SV.W.0013.080129T2228Z-080129T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
428 PM CST TUE JAN 29 2008

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI
  SOUTHEASTERN ALEXANDER COUNTY IN SOUTHERN ILLINOIS
  WESTERN HARDIN COUNTY IN SOUTHERN ILLINOIS
  JOHNSON COUNTY IN SOUTHERN ILLINOIS
  MASSAC COUNTY IN SOUTHERN ILLINOIS
  POPE COUNTY IN SOUTHERN ILLINOIS
  EASTERN PULASKI COUNTY IN SOUTHERN ILLINOIS
  SOUTHEASTERN UNION COUNTY IN SOUTHERN ILLINOIS
  BALLARD COUNTY IN WESTERN KENTUCKY
  NORTHWESTERN CRITTENDEN COUNTY IN WESTERN KENTUCKY
  WESTERN LIVINGSTON COUNTY IN WESTERN KENTUCKY
  MCCRACKEN COUNTY IN WESTERN KENTUCKY

* UNTIL 515 PM CST.

* AT 427 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 3
  MILES SOUTHWEST OF PLEASANT GROVE...MOVING EAST AT 75 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
VIENNA...GOLCONDA...METROPOLIS...LA CENTER AND PADUCAH

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3698 8928 3730 8909 3758 8906 3761 8831
      3761 8819 3703 8846 3703 8849 3695 8850
TIME...MOT...LOC 2228Z 263DEG 67KT 3742 8906

$$
2 follow-up statements
000 
WWUS53 KPAH 292250
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
449 PM CST TUE JAN 29 2008

ILC003-153-181-MOC133-292259-
/O.CAN.KPAH.SV.W.0013.000000T0000Z-080129T2315Z/
PULASKI IL-ALEXANDER IL-UNION IL-MISSISSIPPI MO-
449 PM CST TUE JAN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION...
SOUTHEASTERN ALEXANDER AND EASTERN PULASKI COUNTIES IN SOUTHERN
ILLINOIS...AND NORTHEASTERN MISSISSIPPI COUNTY IN SOUTHEAST MISSOURI
IS CANCELLED...

LAT...LON 3697 8903 3722 8895 3723 8893 3759 8892
      3761 8819 3704 8846 3703 8849 3695 8850
TIME...MOT...LOC 2249Z 263DEG 67KT 3741 8877

$$

ILC069-087-127-151-KYC007-055-139-145-292315-
/O.CON.KPAH.SV.W.0013.000000T0000Z-080129T2315Z/
MASSAC IL-JOHNSON IL-POPE IL-HARDIN IL-CRITTENDEN KY-LIVINGSTON KY-
BALLARD KY-MCCRACKEN KY-
449 PM CST TUE JAN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR WESTERN HARDIN...POPE...EASTERN JOHNSON AND MASSAC COUNTIES IN
SOUTHERN ILLINOIS...AND MCCRACKEN...EASTERN BALLARD...WESTERN
LIVINGSTON AND NORTHWESTERN CRITTENDEN COUNTIES IN WESTERN
KENTUCKY...

AT 446 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 
MPH. THIS STORM WAS LOCATED NEAR VIENNA...MOVING EAST AT 75 MPH. 
DAMAGING WINDS HAVE ALSO BEEN REPORTED AHEAD AND BEHIND THE LINE OF 
STORMS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
EDDYVILLE...METROPOLIS AND PADUCAH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3697 8903 3722 8895 3723 8893 3759 8892
      3761 8819 3704 8846 3703 8849 3695 8850
TIME...MOT...LOC 2249Z 263DEG 67KT 3741 8877

$$
000 
WWUS53 KPAH 292308
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
506 PM CST TUE JAN 29 2008

ILC087-KYC007-292316-
/O.CAN.KPAH.SV.W.0013.000000T0000Z-080129T2315Z/
JOHNSON IL-BALLARD KY-
506 PM CST TUE JAN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSON COUNTY IN
SOUTHERN ILLINOIS...AND EASTERN BALLARD COUNTY IN WESTERN KENTUCKY IS
CANCELLED...

LAT...LON 3696 8879 3723 8874 3760 8863 3761 8819
      3704 8846 3703 8849 3695 8850
TIME...MOT...LOC 2306Z 268DEG 51KT 3753 8838 3728 8850
          3701 8860

$$

ILC069-127-151-KYC055-139-145-292315-
/O.CON.KPAH.SV.W.0013.000000T0000Z-080129T2315Z/
MASSAC IL-POPE IL-HARDIN IL-CRITTENDEN KY-LIVINGSTON KY-MCCRACKEN KY-
506 PM CST TUE JAN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CST
FOR WESTERN HARDIN...POPE AND EASTERN MASSAC COUNTIES IN SOUTHERN
ILLINOIS...AND EASTERN MCCRACKEN...WESTERN LIVINGSTON AND
NORTHWESTERN CRITTENDEN COUNTIES IN WESTERN KENTUCKY...

AT 501 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HARTSVILLE TO ROSEBUD TO
MASSAC...MOVING EAST AT 55 MPH.

WIND GUSTS WERE MEASURED TO 62 MPH AT THE AIRPORT IN WEST PADUCAH 
AROUND 5 PM. ROOFING WAS BLOWN OFF STRUCTURES IN METROPOLIS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BAYOU...EPPERSON...JOY...REIDLAND...ROSICLARE...CARRSVILLE... 
LEDBETTER...HAMLETSBURG...ELIZABETHTOWN AND HAMPTON.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3696 8879 3723 8874 3760 8863 3761 8819
      3704 8846 3703 8849 3695 8850
TIME...MOT...LOC 2306Z 268DEG 51KT 3753 8838 3728 8850
          3701 8860

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 4:13 PM CST, 15 minutes earlier.

Area forecast discussion, Jan 29, 4:13 PM CST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR HIGH WIND WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
413 PM CST TUE JAN 29 2008

.DISCUSSION...
THREE SYSTEMS OVER THE NEXT SEVEN DAYS WITH MANY CHALLENGES...SO
WILL TRY NOT TO GET TOO VERBOSE.

INTENSE COLD FRONT JUST INSIDE THE NORTHERN AND WESTERN PORTIONS OF
OUR CWA AT THE TIME OF THIS WRITING. EXPECT A SQUALL LINE OF SEVERE
THUNDERSTORMS TO DEVELOP ALONG OR IMMEDIATELY AHEAD OF THE FRONT AND
CROSS OUR CWA THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY
AFTERNOON HOURS. EXPECT THE FRONT AND THREAT OF SEVERE WEATHER TO
EXIT THE SOUTHEAST CORNER OF OUR CWA BETWEEN 7 AND 8 PM.
TEMPERATURES AND DEWPOINTS WILL DROP OFF SHARPLY BEHIND THE
FRONT...AND PRECIP WILL LIKELY CHANGE OVER TO SNOW BEFORE ENDING BY
MIDNIGHT WITH ONLY A DUSTING EXPECTED.

NOT MUCH TIME IN BETWEEN THIS SYSTEM AND THE NEXT. MODELS BRINGING
SYSTEM NUMBER TWO INTO THE REGION ON THURSDAY. AGAIN THE TRACK AND
TIMING OF THE SYSTEM WILL MAKE ALL OF THE DIFFERENCE WHEN IT COMES
TO SNOW POTENTIAL WITH THIS SYSTEM. GFS AND ECMWF KEEP THE SFC LOW A
BIT FURTHER SOUTH AND EAST THAN THE NAM. THIS SCENARIO WOULD
OBVIOUSLY YIELD A COLDER SOLUTION AND THUS A BETTER CHANCE FOR SNOW.
ASSUMING THE STORM TAKES THE MORE SOUTHERLY TRACK...PRECIP SHOULD
START OUT AS A MIX OVER THE NORTHERN AND WESTERN SECTIONS AND REMAIN
A MIX THROUGHOUT THE DAY THERE WITH ALL LIQUID ELSEWHERE. EASTWARD
PROGRESSION OF THE CHANGEOVER TO SNOW WILL BEGIN THURSDAY
EVENING...AND ALL SNOW ACROSS THE ENTIRE CWA AFTER MIDNIGHT. BY 12Z
FRIDAY COULD SEE 2-4 INCHES OF SNOW ACROSS ALL OF OF OUR CWA EXCEPT
THE SOUTHEAST CORNER. EXPECT LIGHT SNOW TO FLURRIES ON THE BACK SIDE
OF THE SYSTEM ON FRIDAY...BUT LITTLE TO NO ADDITIONAL ACCUMULATION
EXPECTED.

NEXT SYSTEM TO MOVE INTO THE REGION SUNDAY NIGHT. CURRENT
INDICATIONS ARE THAT THIS EVENT WILL REMAIN ALL LIQUID. THE COLD
FRONT WITH THIS SYSTEM WILL CROSS THE REGION ON TUESDAY. EXPECT
LIGHT PRECIP TO LINGER BEHIND THE FRONT INTO TUESDAY EVENING.
1000-850 THICKNESS VALUES WOULD INDICATE A CHANGEOVER TO LIGHT SNOW
TUESDAY AFTERNOON AND EVENING...BUT SURFACE TEMPERATURES ARE
FORECAST TO BE TOO WARM. WILL LIKELY HAVE TO MAKE ADJUSTMENTS AS WE
DRAW NEARER TO THIS EVENT.

&&

.AVIATION...
CLEAR SLOT OVER CENTRAL MISSOURI IS ALLOWING FOR SUBSTANTIAL SURFACE
HEATING IN THAT AREA LATE THIS MORNING. 60 DEGREE DEW POINTS
EXTENDED UP TO CENTRAL ARKANSAS BY 16Z. THIS WILL FAVOR THE
DEVELOPMENT OF LOW TOPPED CONVECTION ALONG THE VERY SHARP COLD FRONT
THIS AFTERNOON...LIKELY OVER SE MISSOURI. PER SPC MCD...THE FORECAST
AREA WILL BE UPGRADED TO MODERATE RISK OF SEVERE SHORTLY.

FORECAST WAS UPDATED FOR SOMEWHAT WARMER TEMPS AND HIGHER DEW
POINTS...MAINLY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. THIS
IS THE REGION WHERE SOME SUN IS EXPECTED THIS AFTERNOON AS THE DRY
SLOT EDGES EASTWARD. TIMING OF THE ARRIVAL OF COLD AIR WAS PUSHED
BACK JUST A FEW HOURS...SO MENTION OF SNOW FOR THIS AFTERNOON WAS
TRIMMED BACK A COUPLE COUNTIES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HIGH WIND WARNING ALL COUNTIES TIL 06Z WEDNESDAY
MO...HIGH WIND WARNING ALL COUNTIES TIL 06Z WEDNESDAY
IL...HIGH WIND WARNING ALL COUNTIES TIL 06Z WEDNESDAY
IN...HIGH WIND WARNING ALL COUNTIES TIL 06Z WEDNESDAY

&&

PUBLIC...JP
AVIATION...MY
Hazardous weather outlook, Jan 29, 4:22 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
422 PM CST TUE JAN 29 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301045-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE
MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
422 PM CST TUE JAN 29 2008

...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM LATE AFTERNOON
INTO EARLY THIS EVENING WITH THE PASSAGE OF A STRONG COLD FRONT.
SHOWER AND THUNDERSTORM DEVELOPMENT IS LIKELY ALONG AND JUST AHEAD
OF THIS BOUNDARY THROUGH THE EARLY EVENING HOURS. THIS ACTIVITY IS
EXPECTED TO RACE ACROSS THE REGION AT CLOSE TO 70 MPH. THE FRONT AND
STORMS WILL LEAVE THE REGION BETWEEN 600 PM AND 700 PM THIS EVENING.

THE PRIMARY THREAT WILL BE DAMAGING WINDS DUE TO POWERFUL WINDS
ALOFT...HOWEVER LARGE HAIL AND AN ISOLATED TORNADO ALSO POSSIBLE.

STRONG AND GUSTY WINDS WILL PERSIST OUTSIDE OF THE THUNDERSTORMS FOR
MOST OF TODAY AND TONIGHT. WINDS WILL BE OUT OF THE SOUTHWEST
SHIFTING TO THE NORTHWEST WITH THE FRONTAL PASSAGE. WINDS WILL
AVERAGE 30 TO 40 MPH WITH GUSTS OF 50 MPH LIKELY...AND UP TO 65 TO
70 MPH POSSIBLE. A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT.
REFER TO THE HIGH WIND WARNING FOR MORE DETAILS.

ONCE THE FRONT MOVES THROUGH...SHARPLY COLDER AIR WILL QUICKLY
DROP TEMPERATURES INTO THE UPPER 20S AND LOWER 30S BY 900 PM. WIND
CHILLS ARE EXPECTED TO BE IN THE TEENS BY LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF LIGHT WINTRY ACCUMULATIONS OF SNOW OR ICE
THURSDAY AND THURSDAY NIGHT INTO EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
THIS EVENING.

PS/JAP

In the hours before

Local storm report, Jan 29, 4:20 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
420 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     BENTON                  38.01N 88.92W
01/29/2008                   FRANKLIN           IL   TRAINED SPOTTER

            PORTION OF ROOF BLOWN OFF OF GARAGE AND DAMAGING VEHICLE
            TRAVELING ALONG ROADWAY IN DOWNTOWN BENTON.

&&

SMITTY
Local storm report, Jan 29, 4:21 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             CARBONDALE              37.72N 89.22W
01/29/2008  M0.75 INCH       JACKSON            IL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED BY PUBLIC IN CARBONDALE.

&&

SMITTY
Local storm report, Jan 29, 4:22 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
422 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     MINER                   36.89N 89.53W
01/29/2008                   SCOTT              MO   NWS EMPLOYEE

            TRACTOR-TRAILERS BLOWN OVER ALONG PORTION OF INTERSTATE
            55 NEAR THE MINER EXIT.

&&

SMITTY
Local storm report, Jan 29, 4:23 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
423 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             CARBONDALE              37.72N 89.22W
01/29/2008  E0.50 INCH       JACKSON            IL   TRAINED SPOTTER

&&

SMITTY
Local storm report, Jan 29, 4:25 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FUNNEL CLOUD     CAPE GIRARDEAU          37.31N 89.55W
01/29/2008                   CAPE GIRARDEAU     MO   EMERGENCY MNGR

            CONFIRMED FUNNEL CLOUD REPORTED NEAR PROCTOR AND GAMBLE.
            CLOUD HAS ROTATION. UNCONFIRMED TORNDADO REPORTED NEAR
            GORDONVILLE.

&&

SMITTY
Local storm report, Jan 29, 4:27 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
427 PM CST TUE JAN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     DAHLGREN                38.20N 88.68W
01/29/2008                   HAMILTON           IL   TRAINED SPOTTER

            GARAGE ROOF BLOWN OFF WITH WIND GUSTS ESTIMATED 50 MPH.

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 11:42 PM CSTWind AdvisoryPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more16 hr
Jan 29, 3:26 PM CSTSevere Thunderstorm WarningPAHJackson, Perry49 min
Jan 29, 3:50 PM CSTSevere Thunderstorm WarningPAHFranklin, Jefferson, Perry25 min
Jan 29, 3:57 PM CSTSevere Thunderstorm WarningPAHAlexander, Pulaski, Union48 min
Jan 29, 4:04 PM CSTHigh Wind WarningPAHAlexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more8 hr
Jan 29, 4:07 PM CSTSevere Thunderstorm WarningPAHFranklin, Hamilton, Jefferson, Wayne, White38 min
Jan 29, 4:13 PM CSTTornado WarningPAHAlexander, Pulaski, Union32 min
Jan 29, 4:18 PM CSTSevere Thunderstorm WarningPAHFranklin, Gallatin, Hamilton, Jackson, Johnson, Saline and 3 more27 min
Jan 29, 4:33 PM CSTTornado WarningPAHEdwards, Wayne27 min
Jan 29, 4:44 PM CSTSevere Thunderstorm WarningPAHGallatin, Hamilton, Saline, White, Williamson31 min
Jan 29, 4:52 PM CSTTornado WarningPAHEdwards, Wabash23 min
Jan 29, 4:52 PM CSTTornado WarningPAHEdwards, Wabash23 min
Jan 29, 5:07 PM CSTSevere Thunderstorm WarningPAHEdwards, Wabash, White38 min
Jan 29, 5:14 PM CSTSevere Thunderstorm WarningPAHGallatin, White46 min
Jan 29, 5:14 PM CSTSevere Thunderstorm WarningPAHHardin, Pope46 min
Jan 29, 4:49 PM CSTSevere Thunderstorm WarningPAHBallard, Carlisle, Fulton, Graves, Hickman, McCracken41 min
Jan 29, 5:18 PM CSTSevere Thunderstorm WarningPAHCaldwell, Calloway, Lyon, Marshall, Trigg42 min
Jan 29, 5:40 PM CSTSevere Thunderstorm WarningPAHDaviess, Henderson50 min
Jan 29, 5:50 PM CSTSevere Thunderstorm WarningPAHChristian, Hopkins, McLean, Muhlenberg, Webster55 min
Jan 29, 5:56 PM CSTSevere Thunderstorm WarningPAHChristian, Todd, Trigg49 min
Jan 29, 1:33 PM CSTSevere Thunderstorm WarningPAHButler, Stoddard27 min
Jan 29, 3:06 PM CSTSevere Thunderstorm WarningPAHPerry24 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Kentucky, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.